[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1981

Erythema Nodosum—like Eruption in a Patient With Probable Thorium-Induced Bone Marrow Failure

Author Affiliations

Lyons, France

Arch Dermatol. 1981;117(7):381-382. doi:10.1001/archderm.1981.01650070005007
Abstract

To the Editor.—  Thorium dioxide is a colloidal suspension that was formerly used mainly in radiology. The dangers of this substance arise partly from its prolonged radioactivity and partly from its mode of metabolism in the body. The oncogenous potential of thorium is now well established, especially with regard to the bone marrow.1The occurrence of cutaneous lesions after thorium therapy is rare. There is one report2 of a case of aplastic anemia with a terminal blastic phase and an erythema nodosum—like eruption of the lower limbs. We have observed a patient with similar lesions.

Report of a Case.—  The patient, who had an angioma of the right hand, had been examined using thorium angiography on three occasions between the ages of 11 and 21 years. When she was 51 years old, she came to us with an acute febrile episode associated with spontaneous hematomas, painful ecchymotic nodules,

First Page Preview View Large
First page PDF preview
First page PDF preview
×